Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 263, NWS Shreveport, LA

August 27, 2005Panola County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Aug 27, 2005, 5:05 PM CDT for Panola County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 27, 2005, 5:05 PM CDT (22:05 UTC)
Expired
Aug 27, 2005, 6:00 PM CDT
In force
55 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Panola County, TX

The radar

The Shreveport radar (KSHV), 41 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 10.1 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2005-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 761 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2005-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
761 J/kg
Mixed-layer CIN
-92 J/kg
Mixed-layer LCL
1432 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 272208
SVRSHV
TXC365-272300-
/O.NEW.KSHV.SV.W.0263.050827T2205Z-050827T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
505 PM CDT SAT AUG 27 2005

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PANOLA COUNTY IN NORTHEAST TEXAS

* UNTIL 600 PM CDT

* AT 459 PM CDT...SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
  IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 17 MILES NORTH OF
  CARTHAGE...OR ABOUT 11 MILES SOUTHEAST OF MARSHALL. THIS STORM     
  WAS MOVING SOUTH AT 5 MPH. OUTFLOW FROM THIS                       
  THUNDERSTORM...ALSO PRODUCING DAMAGING WINDS...WAS
  MOVING SOUTH AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE 
THUNDERSTORM WARNING FOR...
  PANOLA COUNTY IN NORTHEAST TEXAS
UNTIL 600 PM CDT.

LAT...LON 3237 9407 3231 9443 3202 9431 3206 9406

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 2:51 PM CDT, 2 hours 14 minutes earlier.

Area forecast discussion, Aug 27, 2:51 PM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
251 PM CDT SAT AUG 27 2005

.DISCUSSION...
SHORT WAVE CROSSING NORTHERN PORTION OF CWA WITH OUTFLOW BOUNDARY
IN SOUTHERN ZONES...PROVIDING CWA WITH WIDESPREAD CONVECTION THIS
AFTERNOON. FOR TONIGHT...SHORT WAVE WILL PASS TO EAST...BUT
NUMEROUS OUTFLOWS SHOULD KEEP CONVECTION GOING WELL INTO THE
EVENING. HAVE PLACED HIGHEST QPF EAST WEST ACROSS CENTER OF CWA.
FOR SUNDAY...LONG WAVE TROF IS FCST ACROSS NORTH CENTRAL OKLAHOMA
INTO NORTHWEST TEXAS. HURRICANE KATRINA WILL STILL BE IN
NORTHCENTRAL GULF...SO CWA LOOKS TO BE IN BETWEEN SYSTEMS. HOWEVER
AVAILABLE MOISTURE WILL BE HIGH AND AFTERNOON HEATING SHOULD BE
SUFFICIENT FOR WIDELY SCATTERED CONVECTION. LOOK FOR WIND AND
CLOUDS TO BEGIN INCREASING SUNDAY NIGHT WITH RAIN FROM TROPICAL
SYSTEM POSSIBLY REACHING EASTERN MOST ZONES BY DAYBREAK MONDAY.
AT THIS TIME WILL RAISE POPS TO 50 PERCENT EAST...BUT EXPECT THERE
WILL BE A SHARP LINE BETWEEN RAIN AND NO RAIN. STRONG WINDS
HOWEVER WILL AFFECT ALL OF CWA. WITH CENTRAL PRESSURE EXPECTED TO
BE FAIRLY LOW IN KATRINA WHEN IT MOVES INLAND...WIND GUSTS COULD
EASILY REACH 35 MPH IN EASTERN HALF OF CWA MONDAY AFTERNOON INTO
MONDAY EVENING. THIS MAY HAVE TO BE INCREASED IN FUTURE FORECAST
DEPENDING ON ACTUAL TRACK.

DRY AND SLIGHTLY COOLER WEATHER TO FOLLOW THROUGH REMAINDER OF
WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  76  97  76  93 /  40  20  10  20
MLU  75  93  75  86 /  40  20  20  50
DEQ  73  96  72  92 /  20  20  10  20
TXK  76  97  76  92 /  20  20  10  20
ELD  74  96  74  89 /  30  20  10  40
TYR  76  98  75  94 /  30  20  10  20
GGG  75  97  74  93 /  30  20  10  20
LFK  74  99  74  94 /  20  20  10  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

14
Hazardous weather outlook, Aug 27, 6:00 AM CDT, 11 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CDT SAT AUG 27 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-271700-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
600 AM CDT SAT AUG 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

A HEAT ADVISORY IS EFFECT THROUGH 7 PM THIS EVENING.  OTHERWISE...NO
HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

44

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 3:36 PM CDTSevere Thunderstorm WarningSHVCass54 min
Aug 27, 4:09 PM CDTSevere Thunderstorm WarningSHVMorris51 min
Aug 27, 5:13 PM CDTSevere Thunderstorm WarningSHVGregg47 min
Aug 27, 5:37 PM CDTSevere Thunderstorm WarningSHVSmith53 min
Aug 27, 5:56 PM CDTSevere Thunderstorm WarningSHVShelby64 min
Aug 27, 6:23 PM CDTSevere Thunderstorm WarningSHVSabine, San Augustine67 min

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.